Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 39, NWS Gaylord, MI

April 17, 2017

NWS Gaylord, MI issued this small craft advisory at Apr 17, 2017, 9:09 AM EDT. It took effect at Apr 18, 2017, 8:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2017, 9:09 AM EDT (13:09 UTC)
In effect from
Apr 18, 2017, 8:00 AM EDT
Expired
Apr 19, 2017, 2:00 AM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

669 
WHUS73 KAPX 171309
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
909 AM EDT MON APR 17 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-172115-
/O.NEW.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
909 AM EDT MON APR 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 2 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
7 follow-up statements
626 
WHUS73 KAPX 171509
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT MON APR 17 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-172315-
/O.CON.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1109 AM EDT MON APR 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO
2 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO
2 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
391 
WHUS73 KAPX 171956
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT MON APR 17 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-180400-
/O.CON.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
356 PM EDT MON APR 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO
2 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO
2 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
250 
WHUS73 KAPX 180205
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EDT MON APR 17 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181015-
/O.CON.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1005 PM EDT MON APR 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO
2 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO
2 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
306 
WHUS73 KAPX 180751
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EDT TUE APR 18 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181600-
/O.CON.KAPX.SC.Y.0039.170418T1200Z-170419T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
351 AM EDT TUE APR 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
925 
WHUS73 KAPX 181427
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1027 AM EDT TUE APR 18 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-182200-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-170419T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1027 AM EDT TUE APR 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
333 
WHUS73 KAPX 182022
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
422 PM EDT TUE APR 18 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-190400-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-170419T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
422 PM EDT TUE APR 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
224 
WHUS73 KAPX 190200
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT TUE APR 18 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-190600-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-170419T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1000 PM EDT TUE APR 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 8:19 AM EDT, 50 minutes earlier.

Area forecast discussion, Apr 17, 8:19 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
819 AM EDT Mon Apr 17 2017

.UPDATE...
Issued at 814 AM EDT Mon Apr 17 2017

Moisture is deepening in the low levels behind a southward sinking
cold front, marked by the leading edge of stratus. The stratus is
just deep enough to be spitting out some light snow showers and
flurries, low enough to where radar is unable to see them. Also,
some mid level reflectivities are seen upstream and moving into
nrn Michigan this morning and afternoon. Only some isolated
reports of this precipitation reaching ground, but it's at least
possible that this can seed the stratus in nrn Michigan. Updated
the forecast for the scattered light snow showers turning to
scattered light rain showers through the day.

&&

.NEAR TERM...(Today through Tonight)
Issued at 409 AM EDT Mon Apr 17 2017

...A few showers possible this afternoon...

High Impact Weather Potential...None.

Pattern Synopsis/Forecast...High pressure continues to build into
much of Wisconsin and Lower Michigan early this morning. Weak
troughing is poised over the Arrowhead of Minnesota extending
eastward thru Upper Michigan to the departing low now centered just
off the coast of Maine. Weak upper level trough axis has pushed into
Northern Minnesota...but lack of deep moisture is limiting any
resulting precip to just a few showers. Closer to home...latest base
ref loop from KAPX shows some weak returns trying to make their way
into NW Lower Michigan...but little of this appears to be reaching
the ground per local (dry) obs. However...low stratus associated
with the troughing is gradually pushing southward into Northern
Lower Michigan...with most places along and north of a line from ACB
to GLR to APN now reporting low MVFR/IFR cigs.

Upstream trough will slide thru our CWA today...pushing east of
Michigan tonight as strong high pressure pushes into the Western
Great Lakes region immediately in its wake. While lack of sufficient
moisture will limit the potential for appreciable precip production
today...increasing diurnal instability combined with passage of the
trough axis during peak daytime heating should result in at least a
few showers during the afternoon across our SE CWA...mainly along
and south of M-32 and east of US-131. Otherwise...skies will
generally be partly to mostly cloudy for our entire CWA as the low
stratus pushes southward and diurnal CU develops in locations not
touched by the stratus. Cloud cover and diurnal showers will quickly
die with sunset as high pressure builds into the region...with skies
becoming mainly clear for our entire CWA tonight.

High temps this afternoon will range from the lower 40s in Eastern
Upper Michigan to the mid to upper 50s near Saginaw Bay. Low temps
tonight will fall into the low to mid 30s.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 409 AM EDT Mon Apr 17 2017

...Turning wetter again for midweek...

High Impact Weather Potential: Increasing rainfall through midweek
may cause some flooding concerns given already favorable
hydrometeorological conditions.

Pattern Forecast: Water vapor imagery early this morning shows a
short wave trough crossing the Pacific northwest...with a deeper low
farther back across the eastern Pacific near 145W...part of a blocky
split flow with the southern branch of this split flow being the
predominant westerly airstream across the continental U.S.  This
initial short wave trough still on track to cross the upper Lakes
Tuesday night...with another piece of energy getting ejected from
the eastern Pacific disturbance eastward into the Plains by
Wednesday.  High pressure building across northern Quebec will ridge
back to the southwest and across the Great Lakes to start Tuesday...
while low pressure associated with the Pacific northwest short wave
trough is expected to eventually cross Upper MI/Lake Superior
Tuesday night...pulling a cold front across the state in the
process.  This front will extend back into the central Plains... and
will serve as a focus for lee cyclogenesis Wednesday... with the
resultant low tracking northeast toward southern Lower MI by
Thursday.

Primary Forecast Concerns: Initial precipitation threat for the
midweek period will arrive with approaching surface low later
Tuesday...as Pacific origin moisture already attached to this system
will be augmented by return flow moisture from the lower Mississippi
Valley.  Band of showers expected to spread into parts of eastern
Upper/northwest Lower during the latter portion of the afternoon...
with scattered-broken shower coverage across the forecast area
Tuesday night (and maybe a rumble of thunder across northern Lower).
Expecting QPF amounts to be relative light...not amounts that would
normally cause issues but given saturated soils and already elevated
streamflows...may not take much runoff to push some streams out of
their banks.

Rain should move out of the area by Wednesday morning...though some
possibility of low clouds/drizzle lingering especially across the
eastern U.P./Straits region.  But a bigger concern comes Wednesday
night/Thursday...as next cyclone develops over the central High
Plains and lifts northeast toward Lower Michigan by Thursday
morning.  Plenty of moisture already in place across the southern
Plains/lower Mississippi Valley...and east/northeast flow around
high pressure over northern Ontario should ensure a tight thermal
gradient across the upper Great Lakes.  At this point...given system
track and orientation of isentropic ascent appears the focus for
better rainfall will be across central/southern Lower (dry northeast
flow may serve to keep eastern Upper dry most of the night).
Hydrologic concerns will ratchet up Wednesday night/Thursday if this
scenario pans out (1+ inch of rain or worse) given the possibility
that the bulk of the rain will fall across basins where rivers are
already running high (Manistee/Rifle).

.LONG TERM...(Wednesday night through Sunday)
Issued at 409 AM EDT Mon Apr 17 2017

High Impact Weather Potential: Continued precipitation potential
Thursday.

Thursday may end up with a deformation axis lying across the
forecast area which will keep precipitation going during the
day...with some hints of precipitation type (snow) issues Thursday
though with marginal thermal profiles (and primarily on the GFS)
will be cautious with this idea (though more GEFS members are
getting onboard the snow bandwagon).  Drying trend for
Friday/Saturday with another chance for rain Sunday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 645 AM EDT Mon Apr 17 2017

Low MVFR stratus will gradually lift to low VFR cigs by early
afternoon thanks to diurnal mixing. A few showers may develop this
afternoon along and south of M-32 and east of US-131 as daytime
instability begins to interact with a weak moisture-starved trough
slides thru the area today. Skies will clear tonight as high
pressure builds into the region. Winds will be from the N/NW AOB
10 kts thru today and then become light/variable tonight.

&&

.MARINE...
Issued at 409 AM EDT Mon Apr 17 2017

High pressure off to the northeast and low pressure over the upper
Midwest and expected to track across Lake Superior Tuesday will
result in winds swinging around to the south/southeast and
increasing...likely requiring small craft headlines Tuesday into
Tuesday evening.  Winds will veer to the northwest by Wednesday
morning...then around to the northeast by Wednesday afternoon.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...SMD
NEAR TERM...MLR
SHORT TERM...JPB
LONG TERM...JPB
AVIATION...MLR
MARINE...JPB
Hazardous weather outlook, Apr 17, 4:07 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
407 AM EDT Mon Apr 17 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-181000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
407 AM EDT Mon Apr 17 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional rainfall Wednesday night into Thursday falling onto
already saturated soils and with elevate river levels may result
in flooding across portions of northern Lower Michigan during the
end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

JPB

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.